Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anemia & Neuropathy
Oct 16, 2004

my current HIV regimen for the last three months includes: Timpranavir, Norvir, Kaletra,Combivir,Fuzeon & Foscarnet. I am also on triple anti fungal therapy for aspergilius in sinus. Ambisome, Cancidas(both IV) and voriconosol/Vfend oral. Over the past three months my viral load dropped from 20,000 to undetectable and my T cells cilmbed from three to 50. But, I have increased neuropathy in my feet and have anemia despite using procrit once a week. Any thoughts on which drugs are responsible for the Neuropathy and anemia??? Any feedback will be very welcome. thanks

Response from Dr. Holodniy

Your are on an extremely complex regimen and the extent of side effects or drug-drug interactions can be huge. Ambisome (amphotericin), voriconazole, foscarnet and AZT in the combivir can cause anemia. Voriconazole should not be given with ritonavir or Kaletra( because it contains ritonavir) as ritonavir results in markedly decreased levels of voriconazole, probably to the point it is no longer an effective antifungal agent. Ritonavir, depending on the dose, 3TC in the combivir, and ambisome can cause peripheral neuropathy. You need to work with your pharmacist and HIV doctor to work this out, as to which HIV meds and which antifungal meds are absolutely necessary. It appears to me there is some redundancy in this regimen and you might be able to pull off some of the meds.



Previous
Roche Amplicor 1.5 versus Chiron bDNA
Next
Does Sustiva eventually feel better?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement